To just stop taking the citalopram

(151 Posts)
filee777 Tue 30-Jul-13 22:49:08

It's messing me up, I've barely been able to move today and my head is spinning.

I am actually in fear of taking tomorrows installment and having another day of this nasty smacky gurning crap

Seriously considering just not bothering

You really need to talk to a HCP before you do. Sorry you're having a hard time thanks

Trigglesx Tue 30-Jul-13 22:52:31

IIRC when H was on it, he was told he had to go off it slowly, in case of a rebound effect. I would check with a HCP first. If you're concerned that you're having some type of reaction to it, again you need to be seen by a HCP that can assess you.

How long have you been taking it?

oopsadaisymaisy Tue 30-Jul-13 22:52:56

I really would encourage you to stick with it. What dose have you been started on?

McNewPants2013 Tue 30-Jul-13 22:53:31

How long have you been on them.

Sorry you are having a hard time, but don't just stop taking the medication you need.

I am on them and for the first few weeks it made me feel like you described and the doctor said it was likely to settle but if not come back in a few weeks.

Please don't just stop taking it wean yourself off, I was on 30mg and found out I was pregnant so cold turkeyed it and ended up very ill, completely suicidal and under the CPNS , drop by 5mg a week.

filee777 Tue 30-Jul-13 22:53:55

I've taken two tablets, one at around 4pm on Monday and one today at around 10am, my doctor said to take it in the morning, though fuck knows why because its just made me a yawny gurning mess all bloody day and now I can't ducking sleep.

GiddyStars Tue 30-Jul-13 22:55:26

How long have you been on it? I stopped after a week as it was sending me loopy and I couldn't get up to look after the kids.

What the Dr said to me at the time was for the first 2 weeks you'll feel worse, third week others will notice an improvement and fourth week you will notice an improvement yourself.

Obviously I didn't make it that far grin

I went down the therapy route instead which has worked brilliantly for my needs but it some drugs are brilliant for some people and rubbish for others.

Turniptwirl Tue 30-Jul-13 22:55:34

Have you just started it or been on it for a long time?

If you've been on it for a while you need to come off gradually as the side effects are awful. I was signed off work for 2 weeks last year when changing meds as even with gradually reduced dosage I couldn't cope with the physical and emotional withdrawal symptoms.

If you've only just started it then keep trying with it as side effects shouldn't last long. If you're still suffering after a week or two then go back to the docs and see if there's something else they could put you on but tbh most anti depressants have similar side effects. Citalopram seems to be the generic starter one though but it isn't right for everyone.

Hope you feel better with it tomorrow

filee777 Tue 30-Jul-13 22:56:45

I don't have 'a few week' to just take off from the whole of life in order to not feel like I've necked half a smacky extasy tablet upon waking up.

It's not a luxury afforded to me, I have two children, a job looking after people and a house to run. I can't do the 'wait on the sofa for 3 weeks and it will pass'

I am thinking I've only taken two, I'll phone the emergency doctor tomorrow and let them know I am not taking them anymore and that if that is all that is on offer to help me with depression I will just have to carry on being miserable and anxious some of the time and every few months fucking my life up.

GiddyStars Tue 30-Jul-13 22:57:22

4pm and 10am might be too close together as you have only just started on them. Double whammy.

Turniptwirl Tue 30-Jul-13 22:57:37

Yep remember the tiredness. My doc suggested taking it mid afternoon, tbh once you're setted on it there shouldn't be much difference regardless of the time you take it.

Stick with it, it does get better

filee777 Tue 30-Jul-13 22:58:53

I work evenings though, til 10pm some nights

GiddyStars Tue 30-Jul-13 22:59:09

If you want to stop taking them you'll be fine after just a couple - maybe just one or two interrupted nights of sleep. But do ring the Dr in the morn and tell them if you plan on doing that.

Rosduk Tue 30-Jul-13 23:00:49

I took citalopram for anxiety and depression. The first few days were horrendous, next few days were better then a week later it all kicked in and I had my life back. It changed my life but you do have to get through the first few days which is hard but it certainly wasn't two weeks for me.

Good luck and if all else fails speak to your gp before you quit.

Turniptwirl Tue 30-Jul-13 23:00:50

You are depressed presumably to be given citalopram, therefore feeling pretty shitty in general. See if you can take a smaller dosage of 10mg or even 5mg per day and build up to what the doc wants you to be on. There is no magic cure, whether therapy or medication or both it takes time and effort and pain. A few weeks of struggling through will pay off but only if you stick with it. Otherwise you'll just go right back where you were and what was the point of feeling like this for 2 days?

Turniptwirl Tue 30-Jul-13 23:03:27

Then I would suggest about tea time maybe? Not just before bed but not so early you're dragging your feet through custard all day

ADs are strong medicines and do have side effects but its almost all in the first few days (and on withdrawal but after 2 days that shouldn't be much of an issue for you).

Btw my time off was from withdrawal rather than initial side effects.

dancingwithmyselfandthecat Tue 30-Jul-13 23:03:59

Whatever time of day you take it, you must stick to the same time and not two doses with in 18 hrs.

My doctor prescribed me beta blockers for the times in the first week or two when you feel really activated. Might be worth asking?

Echo giddy stars advice.

If you do keep on it, don't have alcohol or caffeine for the first couple of weeks.

If you don't, don't be disheartened. Not all anti deps work for every body.

Thinking of you. X

Lonelybunny Tue 30-Jul-13 23:04:35

Take them at night , just before bed , I had ad insomnia when I first started and like you couldbt move from the sofa. I was so drained all day. I started taking themat night so they knocked me out , took / weeks till I felt more normal , keep going

Spikeytree Tue 30-Jul-13 23:05:52

It is not advisable to just come off ADs, I've done it a few times as I do it to punish myself, but it is not a great idea.

You need to take your meds at the same time each day. 4pm one day and 10am the next is too close together. I used to take citalopram at night. Yawning is a side-effect of many ADs.

What dosage are you on?

filee777 Tue 30-Jul-13 23:06:17

There is a difference between feeling shitty, which yes has massively affected me and more than anything my concentration and made me confused and disorientated the last few weeks and I also suffer dreadfully with anxiety usually for a week or 10 days of every month (on average sometimes more sometimes less)

But I can go to work being a bit depressed and sort of shake myself off and get on with it

But this stuff, I feel like I am hanging out of my arsehole on it, not to mention the diahorrea and the farting (not a good mix might I add) its bloody horrendous, I feel like I can't properly leave the house and I am sketching out at people who need to trust me.

The side effects do wear off.

I love citalopram, it's helped me with panic disorder and anxiety.

I also have 2 dcs and work looking after people until 10pm some nights. Are you me? wink

I hope your GP is helpful. If it were me I'd ring asap for a telephone appointment and talk about halving the dosage. What mg are you on? If it's straight on to 20 then that may be too high? I started on 10 but you can start on 5 afaik?

katiecubs Tue 30-Jul-13 23:06:28

What dose are you on? I started on 10mg per day which was horrible for the first few days. It gradually got better and after a week or two was fine. I then upped to 20mg andI by week 3 or 4 the benefits really started to show and it was really worth it.

I really feel for you as it can be so horrendous at first, I was so anxious and panicking the whole time but stick with it if you can as it won't be for l

katiecubs Tue 30-Jul-13 23:06:41

...ong

McNewPants2013 Tue 30-Jul-13 23:07:39

Filee you need to look after yourself and if you need time off work then you need it.

You will be no good to anyone if you don't sort out your MH problems.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now